Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS Denver/Boulder, CO

May 25, 2006Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2006, 7:39 PM MDT for Weld County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 7:39 PM MDT (01:39 UTC)
Expired
May 25, 2006, 8:45 PM MDT
In force
66 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:50 PM MDTTSTM WND DMGHudson, COSUSTAINED WIND SPEED OF 50 MPH WITH ESTIMATED GUSTS TO 70 MPH. SOME ROOF DAMAGE TO NEIGHBORS HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.7 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
4308 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 260140
SVRBOU
COC123-260245-
/O.NEW.KBOU.SV.W.0019.060526T0139Z-060526T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 845 PM MDT

* AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTHWEST OF FORT LUPTON...OR ABOUT 23 MILES NORTH OF DENVER...
  MOVING NORTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
  RIVERSIDE RESERVOIR...PROSPECT VALLEY...PLATTEVILLE...MILTON
  RESERVOIR...LA SALLE...KERSEY...KEENESBURG...HUDSON...GILCREST...
  FORT LUPTON...EVANS AND SOUTHEASTERN GREELEY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4001 10496 4001 10470 4001 10416 4039 10417
      4041 10482

$$

SWE
1 follow-up statement
000 
WWUS55 KBOU 260211
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
808 PM MDT THU MAY 25 2006

COC123-260245-
/O.CON.KBOU.SV.W.0019.000000T0000Z-060526T0245Z/
WELD CO-
808 PM MDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHWESTERN WELD COUNTY...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STRONGEST 
PORTION OF THE STORM WAS LOCATED NEAR ROGGEN...OR ABOUT 24 MILES 
SOUTHEAST OF GREELEY...MOVING NORTH AT 25 MPH. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGGEN...RIVERSIDE RESERVOIR...PROSPECT VALLEY...PLATTEVILLE...MILTON
RESERVOIR...LA SALLE...KERSEY...KEENESBURG...HUDSON...GILCREST...FORT
LUPTON...EVANS...NORTHEASTERN NORTHGLENN AND SOUTHEASTERN GREELEY.

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN HUDSON AT 750 PM WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 4001 10496 4001 10470 4001 10416 4039 10417
      4041 10482

$$
SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:52 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 25, 3:52 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO HILIGHT...
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT THU MAY 25 2006

.SHORT TERM DISCUSSION...SATELLITE LOOPS SHOWING SOME MOISTURE
MOVING NORTH INTO SOUTHERN SECTIONS OF CWA. RADAR INDICATING SOME
ECHOES AT THE 3.5 DEGREE SCAN MOVING INTO SOUTHERN DOUGLAS COUNTY AT
THIS TIME. LOOKS LIKE THE LOW POPS WARRANTED FOR SOUTHERN SECTIONS
THIS EVENING. WILL HOLD OFF ON ADDING POPS ELSEWHERE FOR NOW...NOT
SURE HOW FAR NORTH THE ACTIVITY WILL GO. A FEW STORMS COULD LINGER
BEYOND MIDNIGHT OVER THE NORTHEAST PLAINS...AS LOW LEVEL JET OVER
KANSAS EXPECTED TO INTENSIFY OVERNIGHT.  LATEST NAM INCREASES
SURFACE DEWPOINTS CONSIDERABLY OVERNIGHT ACROSS EASTERN PLAINS. THIS
LOOKS A BIT OVERDONE GIVEN CURRENT CONDITIONS...UNLESS OUTFLOW FROM
DEVELOPING STORMS OVER SOUTHEAST COLORADO ADVECTS LOW LEVEL MOISTURE
IN THIS DIRECTION. ON FRIDAY...UPPER LEVEL RIDGE WILL SLIDE EAST AS
AN UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN.  THIS WILL SHIFT
THE WINDS ALOFT TO THE SOUTHWEST. MODELS INDICATE MORE IN THE WAY OF
MID LEVEL MOISTURE ACROSS THE AREA BY AFTERNOON...WHICH LOOKS
REASONABLE BASED ON WATER VAPOR LOOPS.  THIS INCREASE IN MOISTURE
WILL COMBINE WITH STEEP LAPSE RATES TO PRODUCE AFTERNOON STORMS
ACROSS MUCH OF THE CWA.  MODELS STILL HINT AT A WEAK DISTURBANCE
MOVING ACROSS AREA...THOUGH ONLY WEAK ASCENT SHOWN ON DIV-Q VERTICAL
VELOCITY PROGS.  OVERALL COVERAGE LIMITED...BUT ENOUGH TO WARRANT A
FIRE WEATHER WATCH FOR WIDELY SCATTERED DRY LIGHTNING FOR PORTIONS
OF THE AREA BELOW 9000 FEET. MOUNTAINS AND SOME PLAINS ZONES NOT IN
WATCH DUE TO FUELS NOT CRITICAL. TEMPERATURE AND THICKNESS PROGS
INDICATE A COUPLE OF DEGREES WARMER THAN TODAYS READINGS. NO
CHANGES TO TEMPERATURE GRIDS.

.LONG TERM DISCUSSION...ONLY SLIGHT CHANGES TO THE FORECAST THIS
TIME. MODELS HAVE TRENDED A BIT FURTHER NORTH WITH THE TROUGH COMING
OVER THE RIDGE THIS WEEKEND. THIS WOULD TEND TOWARD A BIT WARMER AND
DRIER. NEAR RECORD HEAT ON SATURDAY AND QUITE DRY AS MOISTURE WILL
BE FLUSHED OUT. FIRE DANGER WILL OBVIOUSLY BE HIGH...LIGHTNING
COVERAGE SHOULD BE LESS THAN FRIDAY...MAYBE ENOUGH WIND FOR A RED
FLAG WARNING. MODEL TRENDS WOULD SUGGEST THAT UPPER LEVELS ARE
LIKELY TO REMAIN WARM AND DRY THROUGH THIS PERIOD...WHILE LOW LEVELS
COOL AND MOISTEN ON SUNDAY. COOLING WILL LIKELY RESULT IN
STABILIZATION OVER THE PLAINS ON SUNDAY. NAM IS FASTER BRINGING LOW
LEVEL COOLING EARLY IN THE DAY...ABOUT 12 HOURS FASTER THAN WHAT WE
SAW YESTERDAY. WILL HEDGE ON THIS. PROBABLY NOT A LOT OF CHANGE IN
THE MOUNTAINS...MAYBE A LITTLE MORE MOISTURE...THEN A BIT OF DRYING
MONDAY.

THE UPPER RIDGE WILL REBUILD MIDWEEK...COULD BE AN ACTIVE DAY OR TWO
ON THE PLAINS IF TEMPERATURES REBOUND WHILE THE MOISTURE IS STILL IN
PLACE. BY THURSDAY WE WILL LIKELY JUST BE HOT AND DRY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FRIDAY
 18Z TO 03Z...FIRE ZONES 214>216, 239>241, 245>247.

&&

D-L/CMG
Hazardous weather outlook, May 25, 10:59 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT THU MAY 25 2006

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WARM AND MAINLY DRY PATTERN WILL BE OVER THE AREA THROUGH
TONIGHT.  SOME MID LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING
MAY PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO THE
EVENING HOURS IN THE FOOTHILLS WEST AND SOUTHWEST OF DENVER AND OVER
THE PALMER DIVIDE.  THE STORMS WILL PRODUCE SOME WIND AND LIGHTNING
BUT LITTLE RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...BREEZY CONDITIONS
ALONG WITH A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING
COULD LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS OF
NORTHEAST COLORADO ON FRIDAY AND SATURDAY.  A WEAK SYSTEM PASSING TO
THE WEST AND NORTH OF COLORADO WILL ALLOW FOR MORE SEASONAL
TEMPERATURES.  THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LESZCYNSKI/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:34 PM MDTSevere Thunderstorm WarningBOUWeld41 min
May 25, 9:13 PM MDTSevere Thunderstorm WarningBOUWeld47 min
May 26, 4:10 AM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more17 hr
May 26, 2:21 PM MDTTornado WarningBOUElbert39 min
May 26, 3:00 PM MDTTornado WarningBOUElbert45 min
May 26, 3:43 PM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.